MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC; VASCU-PICC®

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC; VASCU-PICC®
Model Number MD17012600
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When performing an over the wire on the patient physician was able to thread the wire into the line but when it was time to pull the line out, a pop was felt and the line could not be pulled unless both the guide wire and the line were pulled.The result was loss of access and parents refused to have a new picc placed in another limb at this time.When the mother was, she did state that when they had been discharged and she flushed the line and felt a pop.Prior to over the wiring the line it was noticed that the line was leaking and most likely had a rupture in the line prior to the over the wire was attempted.
 
Additional Manufacturer Narrative
The 2.6f picc was returned in two (2) pieces: the picc with approximately 1.9 cm of lumen still attached, and a piece of lumen approximately 15 cm in length.The guidewire was inserted into one end of the 15 cm piece of lumen.When the guidewire was pulled from the lumen it was noted the guidewire was kinked approximately 2.5 cm from the end.The total length of the guidewire is approximately 40 cm.A functional test was conducted by clamping the end of the lumen with hemostats and flushing through both luers.No leaks were noted.The distal end of the lumen was viewed under magnification.One side appears smooth, indicative of being cut with a sharp instrument, while the other side is slightly jagged.The condition of the lumen is indicative of being cut/nicked with a sharp instrument, then pulled apart causing the jagged appearance.The returned guidewire was inserted into the 15 cm piece of lumen but could not be advanced due to resistance.The inner diameter of the large side of the picc lumen is 0.015" +/- 0.001".The picc kit reported in this complaint includes a 0.010" twisted wire stylet.The guidewire returned was measured and found to be a 0.014" guidewire, not a medcomp product.The returned device was further evaluated by medcomp engineering.Device interaction testing performed prior to release to market is conducted using 0.010" wires only.The condition of the lumen suggests the oversized guidewire may have caused the cut/tear that resulted in the leak.It is determined the guidewire used is too large and, therefore, incompatible for insertion into the picc lumen.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC®
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key23003256
Report Number2518902-2025-00050
Device Sequence Number21237335
Product Code LJS
UDI-Device Identifier00884908180183
UDI-Public(01)00884908180183(17)280414(10)MRTF660
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMD17012600
Device Catalogue NumberMD17012600
Device Lot NumberMRTF660
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Patient SexFemale